Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 19, NWS Gaylord, MI

February 17, 2011

NWS Gaylord, MI issued this small craft advisory at Feb 17, 2011, 4:01 AM EST. It took effect at Feb 17, 2011, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 4:01 AM EST (09:01 UTC)
In effect from
Feb 17, 2011, 7:00 AM EST
Expired
Feb 17, 2011, 3:43 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WHUS73 KAPX 170901
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EST THU FEB 17 2011

LMZ323-342-344>346-171715-
/O.NEW.KAPX.SC.Y.0019.110217T1200Z-110218T1200Z/
/O.CON.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
401 AM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
109 
WHUS73 KAPX 171613
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EST THU FEB 17 2011

LMZ323-342-344>346-180015-
/O.CON.KAPX.SC.Y.0019.000000T0000Z-110218T1200Z/
/O.CON.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1113 AM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
623 
WHUS73 KAPX 172043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EST THU FEB 17 2011

LMZ323-342-344>346-180445-
/O.CAN.KAPX.SC.Y.0019.000000T0000Z-110218T1200Z/
/O.UPG.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/
/O.NEW.KAPX.GL.W.0043.110218T1200Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 PM EST THU FEB 17 2011

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 4:00 AM EST, 1 minute earlier.

Area forecast discussion, Feb 17, 4:00 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST THU FEB 17 2011

.SYNOPSIS.../ISSUED AT 356 AM/

SOUTHWEST WINDS WILL CONTINUE TO BRING WARM MOIST AIR INTO NORTHERN
MICHIGAN. TODAY WILL BE ANOTHER UNSEASONABLY WARM DAY...BUT WITH
DRIZZLE AND RAIN INSTEAD OF YESTERDAYS SUNSHINE. A COLD FRONT WILL
MOVE ACROSS NORTHERN MICHIGAN TONIGHT...RETURNING US TO REALITY.
MUCH COLDER WEATHER WILL ARRIVE FOR FRIDAY...AND CONTINUE THROUGH
THE WEEKEND INTO EARLY NEXT WEEK. THE FRONT WILL ALSO BRING WINDY
CONDITIONS...ESPECIALLY FRIDAY AFTERNOON AND EVENING.

JZ

&&

.SHORT TERM.../ISSUED AT 356 AM/...TODAY

WARM ADVECTION PROCESSES CONTINUE UNABATED AT THIS EARLY HOUR...
COURTESY OF DEEP SOUTH AND SOUTHWEST FLOW THROUGH THE LOW AND MID
LEVELS BETWEEN WESTERN NOAM TROUGH AND EASTERN GREAT LAKES CENTERED
RIDGE AXIS. LOW LEVEL MOISTENING PROCESSES ALSO KICKING INTO
OVERDRIVE...WITH MID AND UPPER 30 DEWPOINTS BOWING NORTH INTO
WESTERN SECTIONS OF THE AREA. AS EXPECTED...THIS WAA/LOW LEVEL
MOISTENING OVER EXISTING SNOW PACK DRIVING AN EVER EXPANDING STRATUS
SHIELD NORTH AND EAST INTO NORTHERN MICHIGAN. AS A RESULT...EARLY
EVENING BRIEF DOWNWARD TEMPERATURE SPIRAL HAS STABILIZED...WITH
READINGS EVEN BEGINNING SOME SLOW RECOVERY. DESPITE EVER INCREASING
GROUND HUGGING MOISTURE PROFILES...ABSOLUTE DEARTH OF MID LEVEL
MOISTURE...PER 00Z REGION RAOB ANALYSIS...PREVENTING NOTHING MORE
THAN A FEW SPRINKLES/VERY LIGHT SHOWERS. INITIAL FORECAST CONCERNS
CENTER ON LIGHT PRECIPITATION (ALL OF THE LIQUID VARIETY) AND
INCREASING FOG POTENTIAL THROUGH THIS EVENING. A QUICK RETURN TO
MORE TYPICAL FEBRUARY WEATHER FRIDAY INTO THIS UPCOMING WEEKEND
MEANS SNOW CHANCES WILL ALSO NEED TO BE ADDRESSED.

TODAY...DREARY. ALTHOUGH I'M SURE FEW WILL COMPLAIN AS TEMPERATURES
REACH WELL ABOVE NORMAL LEVELS. PERSISTENT LOW LEVEL ISENTROPIC
UPGLIDE/MOISTURE RICH PROFILES (PWAT VALUES APPROACH EXCEEDINGLY
RARE FEBRUARY VALUES OF GREATER THAN 0.75 INCHES) SHOULD KEEP
STRATUS SHIELD LOCKED IN PLACE THROUGH THE DAY. ADVECTION FOG SHOULD
ONLY INCREASE...ESPECIALLY ACROSS THE INTERIOR HIGHLANDS WHERE
STRATUS CLOUD BASE ESSENTIALLY "TOUCHES" THE SURFACE. DESPITE ABOVE
MENTIONED MOISTURE...MEASURABLE LIQUID MAY BE HARD TO COME BY WITH
MINIMAL MID LEVEL SUPPORT AND BUFR SOUNDINGS SHOWING SATURATED
PROFILES REMAIN MUCH WARMER THAN -10C...AND RAPID DEWPOINT
DEPRESSION INCREASE DIRECTLY ABOVE THE MOIST LAYER. THAT
SAID...ABOVE ALSO DESCRIBES AN EXCELLENT DRIZZLE SCENARIO. EITHER
WAY...ITS GOING BE DAMP...AND REALLY LIKE INHERITED FORECAST OF
CATEGORICAL DRIZZLE/LIGHT RAIN MENTION...WITH MEASURABLE RAIN BEING
MORE OF THE EXCEPTION THAN THE RULE. AS MENTIONED...A VERY MILD...
SNOW EATING FEBRUARY DAY (HIGH DEWPOINTS ARE A SNOW EATING MACHINE)
EXPECTED...WITH READINGS IN THE MID TO UPPER 40S SOUTH OF THE MIGHTY
MAC. SOMEWHAT MORE DIFFICULT CALL TO THE NORTH...WITH PATTERN
RECOGNITION STRONGLY SUPPORTING 00Z GUIDANCE OF THE WARM FRONT
GETTING CAUGHT UP THROUGH THE STRAITS. HAVE GONE AHEAD AND CUT
READINGS A DEGREE OR TWO FOR EASTERN UPPER...BUT STILL EXPECT
AFTERNOON TEMPERATURES TO REACH THE LOWER 40S. WILL NEED TO WATCH
FOR A FEW RECORD HIGHS...WITH TRAVERSE CITY AND SAULT STE MARIE IN
GREATEST JEOPARDY OF EXCEEDING. HERE ARE THE CURRENT RECORDS: 42/ANJ
(1994)...48/TVC (1981)... 55/GLR (1981)...57/APN (1981)...52/HTL
(1994)).

MSB

&&

.LONG TERM.../ISSUED AT 356 AM/...TONIGHT AND BEYOND

TONIGHT...NORTHERN PLAINS LOW PRESSURE MOVES NORTHEAST TO NORTH OF
LAKE SUPERIOR BY EARLY MORNING...PROPELLING A FAST MOVING COLD FRONT
THROUGH OUR AREA BY SUNRISE FRIDAY. TODAY'S WEATHER SHOULD CONTINUE
RIGHT THROUGH THE EVENING...WITH PASSAGE OF THE FRONT AND ENTRANCE
OF DEEP LAYER DRY SLOT DURING THE OVERNIGHT PUTTING AN END TO THE
FOG AND DRIZZLE/VERY LIGHT RAIN. HAVE TRIED SOME TEMPORAL DETAIL
ON THE ABOVE...AND HAVE DRIED THINGS OUT AFTER 09Z. MIGHT BE HARD TO
BELIEVE FOR FEBRUARY...BUT EVENING TEMPERATURES REMAIN
STEADY-STATE...OR MAY EVENING WARM A DEGREE OR TWO...AS SOUTHWEST
WINDS INCREASE. PRE-FRONTAL READINGS WILL BE WELL INTO THE 40S
THROUGH THE VERY EARLY MORNING HOURS (SHORTLY AFTER MIDNIGHT).

FRIDAY AND FRIDAY NIGHT...THIS IS WHEN NORTHERN MICHIGANDERS REALIZE
ITS STILL FEBRUARY..AS SHARP CAA DROPS TEMPERATURES THROUGH THE
PERIOD. WHILE THE FORECAST WILL HAVE HIGH TEMPERATURES FRIDAY WELL
INTO THE 30S...THESE READINGS WILL OCCUR VERY EARLY...AND BY LATE
AFTERNOON TEMPERATURES WILL BE BACK DOWN INTO THE 20S TO LOWER 30S.
READINGS FRIDAY NIGHT WILL DIP BACK INTO THE TEENS AND LOWER 20S.
VERY GUSTY WEST WINDS WILL ONLY ADD TO THE CHILL...WITH WIND GUSTS
OVER 30MPH...ESPECIALLY DURING THE AFTERNOON AND EVENING. STRONGEST
WINDS WILL BE IN THE HIGHER TERRAIN AND ACROSS EASTERN UPPER. WITH
COLDER TEMPERATURES...ATTENTION IS ONCE AGAIN DIRECTED TO OUR OLD
FRIEND LAKE INDUCED SNOW. COMBINATION OF STRONGEST CAA (850MB
TEMPERATURES DROP INTO THE NEGATIVE UPPER TEENS) AND "WRAP-AROUND"
MOISTURE OCCURS OVER LAKE SUPERIOR FRIDAY AFTERNOON AND EVENING.
ABOVE...COMBINED WITH EXCELLENT WNW FETCH...SHOULD RESULT IN AT
LEAST A FEW INCHES OF SNOW IN THE FAVORED SNOWBELTS OF CHIPPEWA
COUNTY NORTH OF M-28. COMBINATION OF VERY STRONG WINDS AND
FALLING/BLOWING SNOW MAY NECESSITATE THE EVENTUAL ISSUANCE OF WINTER
WEATHER HEADLINES FOR CHIPPEWA COUNTY IN SUBSEQUENT FORECASTS.
FURTHER SOUTH...EXPECTING JUST SCATTERED LIGHTER SNOW SHOWERS IN
FAVORED WNW FLOW AREAS WITH LIMITED SYNOPTIC MOISTURE HELP AND 850MB
TEMPERATURES "ONLY" FALLING INTO THE LOW TO MID NEGATIVE TEENS.

SATURDAY...LINGERING MORNING LIGHT SNOW SHOWERS ACROSS EASTERN
UPPER...OTHERWISE DRY CONDITIONS ARE EXPECTED AS SURFACE RIDGING
BUILDS OVERHEAD. SKIES SHOULD BE GENERALLY PARTLY CLOUDY...WITH AN
INCREASE IN MID AND UPPER LEVEL CLOUDS LATE IN RESPONSE TO
TIGHTENING SOUTHERN LAKES BAROCLINIC ZONE (WHICH COULD BRING SOME
INTERESTING END OF THE WEEKEND WEATHER...SEE BELOW). MUCH COOLER
SATURDAY...WITH HIGHS IN THE 20S TO LOWER 30S.

MSB

REST OF THE FORECAST...EXTENDED MODELS SEEMED TO BE COMING INTO
DECENT ALIGNMENT...AND THEN THE 00Z ECMWF HAD TO MAKE AN APPEARANCE.
THERE WAS GROWING CONSENSUS OF A LIGHT SNOW THREAT OVER THE
WEEKEND...THEN DRYING OUT EARLY NEXT WEEK AS HIGH PRESSURE BUILT IN
FROM THE NW...SUPPRESSING THE STORM TRACK WELL TO OUR SOUTH. THAT/S
THE IDEA THIS FORECAST WILL GO WITH. HOWEVER...THE NEW ECMWF
DEVELOPS A MUCH STRONG WAVE ON THE FRONTAL ZONE STRONG OUT TO OUR
SOUTH SUNDAY. THAT WOULD OPEN THE DOOR FOR POTENTIALLY HEAVY SNOW
INTO CENTRAL LOWER MI SUNDAY AFTERNOON/EVENING. AGAIN...I/M NOT
BUYING THIS ONE...AND WILL STICK WITH A GFS/GEM/DGEX/EVERY-OTHER-
EXTENDED-MODEL-I-CAN-FIND CONSENSUS.

AN INVERTED SURFACE TROF WILL PUSH EAST ACROSS MI LATE SAT
NIGHT/SUNDAY MORNING...WITH CYCLOGENESIS THEN OCCURRING NEAR LAKE
ERIE. THE MAIN PLAYER HERE IS AN UPPER LOW DROPPING SE-WARD ACROSS
NORTHERN MANITOBA AND FAR NORTHERN ONTARIO...THOUGH A COUPLE MINOR
PIECES OF ENERGY FROM THE SW US UPPER TROF COULD ALSO ARRIVE IN THE
CONFLUENT FLOW ALOFT. GFS/ECMWF BOTH SHOW MOISTURE/LIFT ASSOCIATED
WITH THE UPPER LOW GRAZING BY EASTERN UPPER MI...WITH POTENTIAL
1-3IN OF SYNOPTIC SNOW BY MIDDAY SUNDAY. THE GFS ALSO LIGHTS UP THE
E-W FRONTAL ZONE TO OUR SOUTH...WITH ALMOST AN INCH LIQUID QPF IN
SOME AREAS DOWNSTATE. NO NEED TO GET TOO DETERMINISTIC WITH THE
FORECAST YET...ESPECIALLY SINCE THE EVENT BRIDGES TWO PERIODS
(EITHER SIDE OF 12Z SUNDAY)... AND A SLIGHT TIMING SHIFT COULD MAKE
LIKELY POPS IN EITHER PERIOD LOOK SILLY. WILL HAVE A CHANCE OF
SYNOPTIC SNOW ACROSS THE ENTIRE FORECAST AREA...WITH SLIGHTLY HIGHER
POPS IN EASTERN UPPER.

BIG BLUE /H/ WILL APPROACH FROM THE NW ON MONDAY...AND BE OVERHEAD
ON TUESDAY. THIS WILL SUPPRESS THE STORM TRACK WELL SOUTH...WITH A
LOW TRACK ACROSS AR/TN/NC. THIS SUGGESTS MONDAY WILL JUST SEE
WEAKENING NE-FLOW LAKE EFFECT (THOUGH QUITE COLD)...AND TUESDAY AS
MOSTLY SUNNY WITH MODERATING TEMPS. ANY MENTION OF AN EARLY-WEEK
STORM SHALL BE REMOVED FROM THE HWO. (FOR NOW.)

JZ

&&

.MARINE.../ISSUED AT 356 AM/

GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS LAKE MICHIGAN
TODAY AND TONIGHT AHEAD OF A DEVELOPING AREA OF LOW PRESSURE AND
ATTENDANT COLD FRONT. WITH STRONG OVER-WATER STABILITY PREVENTING
FREQUENT GALE GUSTS (MAY SEE AN ISOLATED GALE FORCE GUST OR
TWO)...HIGH END SCA CONDITIONS ARE EXPECTED. ONCE THE COLD FRONT
PASSES LAKE MICHIGAN LATER TONIGHT...WINDS BECOME MORE WESTERLY AND
WITH INCREASED MIXING AND COLD ADVECTION/ISENTROPIC DOWNSLOPE AIDING
MOMENTUM TRANSFER GALE FORCE WINDS ARE EXPECTED TO DEVELOP FRIDAY
MORNING...WITH EVEN ISOLATED STORM FORCE GUSTS POSSIBLE. THUS...THE
EARLIER ISSUED GALE WATCH WILL CONTINUE FOR NORTHWEST LOWER
NEARSHORE ZONES FOR FRIDAY AND FRIDAY EVENING.

MSB/JPB

&&

.AVIATION.../ISSUED AT 1218 AM/...VALID FOR 06Z TAFS

LOW CLOUDS...FOG...DRIZZLE AND MAINLY IFR CONDITIONS WILL CONTINUE
TO DEVELOP FROM SW TO NE OVERNIGHT AND THURSDAY AS ABUNDANT BUT
SHALLOW LOW LEVEL MOISTURE ADVECTS INTO NRN LWR MICHIGAN. PRECIP
WILL FURTHER DEVELOP INTO PERIODS OF LIGHT RAIN ON THURSDAY AS
DEEPER MOISTURE ARRIVES. SURFACE WINDS WILL REMAIN AOB 10 KTS THRU
THE 24 HR TAF PERIOD...BUT LLWS WILL DEVELOP OVERNIGHT AND CONTINUE
THRU THURSDAY AS SW FLOW JUST OFF THE GROUND INCREASES IN
STRENGTHENING WAA PATTERN.

RUNYAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LMZ323-
     342-344>346.
     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY
     FOR LMZ323-342-344>346.

&&
Hazardous weather outlook, Feb 16, 3:30 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST WED FEB 16 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
330 PM EST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WARMER AND MORE HUMID WEATHER THURSDAY AND THURSDAY NIGHT WILL
HAVE SEVERAL IMPACTS ON THE AREA. THIS INCLUDES THE POTENTIAL FOR
ICE JAMS ON AREA RIVERS...AND SOME DENSE FOG ESPECIALLY IN THE
HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN.

PASSAGE OF A SHARP COLD FRONT WILL BRING TEMPERATURES DOWN BELOW
FREEZING QUICKLY ON FRIDAY ON BLUSTERY WESTERLY WINDS. WIND GUSTS
OF 40 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON
AND EVENING.

A STORM SYSTEM IS FORECAST TO SPIN UP OUT OF THE SOUTHWESTERN U.S.
EARLY NEXT WEEK...AND MAY TRACK CLOSE ENOUGH TO THE GREAT LAKES TO
IMPACT NORTHERN MICHIGAN IN THE MONDAY EVENING INTO TUESDAY TIME
FRAME.  AT THIS TIME...THERE IS A LOT OF UNCERTAINTY REGARDING
SYSTEM EVOLUTION AND RESULTANT PRECIPITATION TYPES (RAIN VERSUS
SNOW) AND AMOUNTS ACROSS THE AREA.  CONTINUE TO MONITOR THIS OUTLOOK
AND FORECAST DISCUSSIONS FOR LATER DETAILS ON THE POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:43 PM ESTGale WarningAPX43 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.